Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

Severe nausea/Uncontrolled BP

Thanks to everyone for your advice beforehand!

My mother has a history of high BP, CT showed a history of mini stroke in the past. She is 52 and is going through menopause (having periods every 3 weeks). She was on the way from Russia to USA on July 4th of this year when her BP on the plane was reg as 200/110 adn was taken to ER. She had TIA.
She was taking Diroton (international Lisinopril) 2.5mg a day for a few years + the dr prescribed Aspirin 325mg. She continued doing the same thing and BP stayed normal (120/80) but in 2 weeks she was hospitalized with signs of TIA again(left hand and face numbness) and high BP (180/110). All tests came normal, Dr. prescribed:
1. 10mg Lisinopril
2. 50 mg Metoprolol
3. 25 mg Hydrochlorothiazide
4. 325mg Aspirin (decreased to 81mg in 2 weeks)
Those meds caused BP to stay at around 120/80, BUT in 3 weeks BP was at 160/100 with sever nausea and headaches for a few days in a row. She was hospitalized again and stayed in hospital for a week. All tests came normal again (CT scan, tilt table, Stress test, etc). She was discharged with BP 150/100 with Rx (daily):
1. 320mg Diovan
2. 25mg Hydochlor.
3. 50mg Metoprolol
4. 20mg Prilosec
5. 5mg Norvasc
6. 81mg Aspirin
7. 60mg Cymbalta (as they determined signs of depression)

My mom now takes these meds for 2 days: she can’t sleep at night, has severe headache and nausea, heavy sweats and BP is between 126/84 up to 170/110 throughout the day.
Dr advised to be checked for Vertigo with ETM dr…My mom is suffering from those symptoms greatly and we are not sure what is going on…Please, help!
M.
8 Responses
Avatar universal
That sounds awful.  It sounds like they are checking everything.  I wonder, did they check her carotid arteries with an ultrasound?  Is the nausea making her BP rise?
Avatar universal
The nausea could be a side effect from her meds, but it also can be caused by severe elevated BP, that can cause nausea and sometimes sweating along with the nausea.
Avatar universal
Thank  you for your feedback! Yes, they have checked the arteries that are located in her neck and they were fine. I do believe that her nausea is making her BP rise, and the Dr prescribed a lot of meds, and those might cause nausea, so it sounds like a snowball...
As for the side effects, she had nausea for almost 1.5 weeks - during this time they've changed her meds from lisinopril to "diovan + "water pill" + novasc"...
Dr says it might be vertigo. Is that possible?
Also, can metoprolol cause nausea?

Thank you.
Avatar universal
Go to Google and type in the name of the meds she is taking and next to it "side effects" i.e. "metroprolol side effects" and it takes you instantly to the side effects of that medication.
Avatar universal
look at her eyes and see if they are moving back and forth, even slightly.  Just a wild guess.
Avatar universal
Hmm 2 of the more common side affects of diovan are nausea and vertigo... cymbalta can raise blood pressure slighty( 2-3 points) and can inhibit the the elimination of lopressor causing higher concentrations in the blood. I would question the doc about the cymbalta and the diovan.
Avatar universal
Thanks to everyone!
1. the eyes are not moving back and forth
2. she didn't take norvasc yesterday as the Dr said she can just take 2 of metorpolol instead of 1 of metoprolol 50mg and 1 of norvasc 5mg. So, she slept just fine last night, no nausea today. The BP though has dropped to 99/60, pulse 77 on average. I think she is getting better...
Avatar universal
Great news!
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.